Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 121, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 21, 1995, 6:02 PM CDT for Seward County, Kansas. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1995, 6:02 PM CDT (23:02 UTC)
- Expired
- Jun 21, 1995, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Seward County, KS
The radar
The Dodge City radar (KDDC), 100 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 212305 RRA SVRDDC KSC175-212345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 602 PM CDT WED JUN 21 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SEWARD COUNTY AT 602 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM CENTERED 6 MILES NORTH OF LIBERAL MOVING TOWARD THE NORTH AT 25 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...GUSTY WINDS...AND BRIEF TORRENTIAL RAINFALL. IT WILL MOVE OVER OPEN COUNTRY IN NORTHERN SEWARD COUNTY AND CROSS THE HIGHWAY 83/51 INTERSECTION AROUND 620 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:21 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 21, 3:21 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 225 PM CDT WED JUN 21 1995 THUNDERSTORM COVERAGE IS KEY QUESTION FOR CWA. THIS AM ACTIVITY HAS WANED BUT NEW THUNDERSTRMS DVLG IN TX/OK PNHDLE ATTM. SURFACE...WIND PROFILERS...SATELLITE ALL SUGGEST ACTIVITY IS DEVELOPING ALONG SAME CONVERGENCE ZONE. 18Z ANALS SHOW NGM AND ETA VERIFY BETTER THAN PRVIOUS RUN WITH NGM BEST ON MAINTAINING CONVERGENCE ZONE IDENTITY. 18Z SURFACE ANALS W/ COMPUTED 18Z CAP STRENGTHS SUPPORT ACTIVITY MOVING INTO SW KS NEXT FEW HOURS W/ MOST SIG IN SW 1/2...XPCT SM TRW MOVING INTO NE CWA LATER IN PRD 1. STRENGTH OF ACTIVITY ON DDC/AMA 88D AT 18Z W/ INSTABILITY PARAMETERS AND WBZ LEVEL COULD GET SOME SIG HAIL BUT WILL HOLD OFF MENTIONG. LOW LEVEL MOISTURE SUPPORTS CONTINUED TRW FOR PRD 2 W/ ETA TOO DRY AND NGM BETTER. PRD 2 TEMPS COMPROMISE W/ PERSISTENCE AND FAN/FWC WHICH SEEMS REASONABLE ESPECIALLY WITH TRW ACTIVITY. DDC 87/66 53 GCK 88/65 53 EHA 89/64 53 LBL 88/64 53 HYS 89/65 33 P28 90/67 53 NICHOLS
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:22 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 53 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.